MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant of intraocular lens.Unexpected post operative refraction.Myopic astigmatism.Anisometropia.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct150 intraocular lens was explanted from a female patient's left eye.Physician noted that there were no complications during the original surgery.Original intended axis of the lens was 86 degrees; however post implant the iol is in the eye at 76 degrees, also noted was myopic refractive surprise.Symptoms were residual myopic astigmatism with anisometropia.The response to outcome significantly interferes with activities of daily life was yes.Post explant / current status indicates the patient has recovered.
 
Additional Manufacturer Narrative
Additional information: as a result of follow up it was learned the replacement lens was another zct150 intraocular lens of a lower diopter (20.5).Device evaluation the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6224390
Report Number9614546-2017-00002
Device Sequence Number16323926
Product Code HQL
UDI-Device Identifier05050474552241
UDI-Public(01)05050474552241(17)200615
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/15/2020
Device Model NumberZCT150
Device Catalogue NumberZCT150U250
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/05/2017
Supplement Report FDA Received Date04/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR